Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 368, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Oct 14, 2007, 3:43 AM CDT for Adams County, Taylor County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2007, 3:43 AM CDT (08:43 UTC)
- Expired
- Oct 14, 2007, 4:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Adams County, IA, Taylor County, IA
The radar
The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 140843
SVRDMX
IAC003-173-140930-
/O.NEW.KDMX.SV.W.0368.071014T0843Z-071014T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
343 AM CDT SUN OCT 14 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN SOUTHWEST IOWA...
NORTHWESTERN TAYLOR COUNTY IN SOUTHWEST IOWA...
* UNTIL 430 AM CDT.
* AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 23 MILES SOUTHWEST OF LENOX...OR ABOUT 26 MILES
NORTH OF MARYVILLE...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LENOX BY 410 AM CDT...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
LAT...LON 4061 9492 4084 9493 4089 9491 4108 9448
4078 9449
TIME...MOT...LOC 0843Z 235DEG 40KT 4074 9488
$$
ALBRECHT2 follow-up statements
000
WWUS53 KDMX 140910
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
410 AM CDT SUN OCT 14 2007
IAC003-173-140930-
/O.CON.KDMX.SV.W.0368.000000T0000Z-071014T0930Z/
TAYLOR IA-ADAMS IA-
410 AM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHEASTERN ADAMS AND NORTHERN TAYLOR COUNTIES...
AT 405 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES NORTHWEST OF SHARPSBURG...OR ABOUT 38
MILES NORTH OF MARYVILLE...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PRESCOTT BY 420 AM CDT...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY AWAY FROM WINDOWS.
LAT...LON 4070 9492 4084 9493 4089 9491 4108 9448
4084 9449
TIME...MOT...LOC 0910Z 224DEG 34KT 4091 9468
$$
ALBRECHT000
WWUS53 KDMX 140931
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
432 AM CDT SUN OCT 14 2007
IAC003-173-140942-
/O.EXP.KDMX.SV.W.0368.000000T0000Z-071014T0930Z/
TAYLOR IA-ADAMS IA-
432 AM CDT SUN OCT 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS AND
NORTHERN TAYLOR COUNTIES EXPIRES AT 430 AM CDT...
AT 427 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4070 9492 4084 9493 4089 9491 4108 9448
4084 9449
TIME...MOT...LOC 0910Z 224DEG 34KT 4091 9468
$$
ALBRECHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 11:45 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 13, 11:45 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1145 PM CDT SAT OCT 13 2007 .UPDATED AVIATION DISCUSSION FOR 14/06Z. .SYNOPSIS... LONG WAVE TROF REMAINS ACROSS THE WESTERN UNITED STATES WITH DEEPENING SFC LOW IN SE COLORADO. AMPLE MOISTURE IS BEING DRAWN NORTHWARD AHEAD OF THE SYSTEM IN STRENGTHENING SOUTHERLY FLOW AND HAVE SEEN NUMEROUS SHOWERS AND THUNDERSTORMS NEAR SFC BOUNDARY IN N KS AND MO. OTHERWISE...LOW CLDS AND SOME PATCHY MIST REMAINS ACRS MUCH OF CENTRAL IA IN EASTERLY SFC FLOW. && .DISCUSSION... MODELS CONTINUE TO ADVERTISE SLOW EVOLUTION OF WESTERN TROF AS IT EJECTS INTO THE PLAINS. MOISTURE WL REMAIN PLENTIFUL AS DEEP SOUTHERLY FLOW PERSIST THROUGH MONDAY AS SFC LOW SLOWLY DRIFTS FROM SOUTHEAST COLORADO TOWARD IA. ISENTROPIC LIFT IS FORECAST TO INCREASE TONIGHT AND SPREAD NORTHWARD AND SFC WARM FRONT PUSHES INTO THE STATE. EXPECT TO SEE EXPANDING PCPN INTO THE STATE THIS EVENING AS LLJ FOCUSES INTO THE STATE WITH STRONG THETA-E ADVECTION. WL KEEP CATEGORICAL POPS FOR MUCH OF THE CWA WITH CONTINUED FORCING ALLOWING PCPN TO KEEP GOING. FRONT WL BOG DOWN ACRS CNTRL/SOUTHERN IA ON SUNDAY AND REMAIN IN PLACE THROUGH MUCH OF MONDAY AS SFC LOW TRACKS ALONG THE BOUNDARY. THIS WL PROVIDE THE FOCUS FOR CONTINUED REDEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THIS TIMEFRAME. CATEGORICAL POPS WL REMAIN IN PLACE DURING THIS TIME AS ISENTROPIC LIFT AND QG FORCING PROVIDE A FAVORABLE ENVIRONMENT FOR ADDITIONAL RAINFALL. UPPER LOW WL BE SLOW TO MOVE INTO EARLY NEXT WEEK AS UPPER RIDGING SLIDES ACROSS THE TOP OF THE LOW IN A REX BLOCK FORMATION. LINGERING THREAT OF PCPN WL CONTINUE INTO TUESDAY AS STACKED SYSTEM DRIFTS NORTHEAST ACRS THE STATE. WL HAVE ONLY SHORT BREAK AS STRONG PAC JET PUSHES NEXT IN SERIES OF SHORTWAVES INTO THE MID SECTION TOWARD THE LATER HALF OF THE WORK WEEK. STILL HAVE SOME UNCERTAINTY AS TO TIMING OF SYSTEM AND EXTENT OF DEEPENING...BUT STILL APPEARS WEDNESDAY NIGHT THROUGH FRIDAY TIMEFRAME FOR LARGEST IMPACT. HAVE CONTINUED THREAT OF PCPN DURING THIS TIME AS TEMPERATURES REMAIN SEASONABLE. && .HYDROLOGY... ESF WILL REMAIN AS THREAT FOR LONG DURATION RAIN EVENT PERSISTS. SLOW MOVING SYSTEM WITH AMPLE MOISTURE WL PRODUCE DECENT RAINFALL THROUGH MONDAY NIGHT/TUESDAY TIMEFRAME. QPF REMAINS FROM ONE AND A HALF TO TWO AND A HALF INCHES WITH ISOLATED HIGHER AMOUNTS STILL POSSIBLE. FOCUS WL REMAIN ACRS THE NORTHERN HALF OF THE CWA AS WELL AS THE MISSOURI WATERSHED IN OUR SOUTHWEST CWA. PWATS TO REMAIN UNSEASONABLY HIGH FROM 1.25-1.5 INCHES WITH HIGH PCPN EFFICIENCY WITH DEEP SATURATED ATMOSPHERE WHICH IS RELATIVELY WARM FOR THIS TIME OF YEAR. EMBEDDED AREAS OF CONVECTION WL ALSO ADD TO THREAT OF ISOLATED HIGH AMOUNTS. FLOOD WATCH MAY LIKELY BE NEEDED IF CONFIDENCE CONTINUES TO GROW. && .AVIATION...14/06Z LOW LEVEL JET CONTINUES TO INCREASE ACROSS NE AND KS THIS EVENING. RUC MODEL AND GFS SHOWING TREMENDOUS LIFT ALONG THE 850 MB BOUNDARY CUTTING ACROSS CENTRAL TO NORTHEAST IA TNT. STORMS BLOSSOMING IN NE WILL BE TIED TO BOUNDARY AND AREAL COVERAGE WILL CONTINUE TO INCREASE EASTWARD INTO THE STATE WITH TIME. CONSEQUENTLY...CIGS WILL LOWER OR REMAIN IN IFR CAT FOR MUCH OF NORTH THROUGH MON AFTERNOON AS CONVECTION GIVES WAY TO STRATIFORM STEADY RAINFALL IN MORE STABLE AIRMASS TO THE NORTHEAST. VSBYS ALSO EXPECTED TO CRASH AND REMAIN IN THE IFR CATEGORY FOR A GOOD PORTION OF THE PERIOD. OVER THE SOUTH...AS BOUNDARY LIFTS BKN MVFR CIGS SHOULD DEVELOP FOR THE PM HOURS NEAR KDSM AND KOTM. PSBL THUNDER LATER IN THE AFTERNOON AS AIRMASS DESTABILIZES WL CONTINUE INTO THE EVENING. VCTS COVERS BEST THERE. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION/SHORT TERM...DONAVON/REV LONG...COGIL
Hazardous weather outlook, Oct 13, 3:29 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 329 PM CDT SAT OCT 13 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-142030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 329 PM CDT SAT OCT 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. SOME OF THE SHOWERS AND STORMS MAY PRODUCE MODERATE TO LOCALLY HEAVY RAINS. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH A FEW STORMS COULD PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LITTLE CHANGE IN THE WEATHER IS EXPECTED SUNDAY AND MONDAY WITH A PROLONGED PERIOD OF SHOWERS AND ISOLATED THUNDERSTORMS. SOME OF THE SHOWERS AND STORMS COULD STILL PRODUCE MODERATE TO LOCALLY HEAVY RAINS WITH WIDESPREAD STORM TOTAL AMOUNTS BY MONDAY NIGHT FROM ONE TO TWO INCHES. THE HEAVIEST RAINS MAY OCCUR OVER NORTHERN AND WESTERN IOWA WHERE ISOLATED SITES COULD RECEIVE THREE TO FOUR INCHES. THIS MAY PRODUCE MINOR FLOODING IN RIVERS AND STREAMS ALONG WITH PONDING WATER ON ROADS. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...SOME OF THE STORMS MAY PRODUCE UP TO DIME SIZED HAIL. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION IS LOW...HOWEVER REPORTS OF HEAVY RAINFALL AND FLOODING ARE ALWAYS APPRECIATED AND ENCOURAGED. SMALL/DONAVON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 2:05 PM CDT | River Flood Warning | DMX | Madison, Warren | 20 hr |
| Oct 14, 3:35 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 29 more | 12 hr |
| Oct 14, 6:56 PM CDT | Flash Flood Warning | DMX | Cass | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.